Alert archive / Maryland / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jun 28, 2016, 7:49 AM EDT for Wicomico County, Worcester County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 7:49 AM EDT (11:49 UTC)
- Expired
- Jun 28, 2016, 8:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
Counties Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 60 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WWUS81 KAKQ 281149
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 AM EDT TUE JUN 28 2016
MDZ021>025-281230-
MARYLAND BEACHES-DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
749 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WORCESTER...
NORTHEASTERN SOMERSET...WICOMICO AND EAST CENTRAL DORCHESTER
COUNTIES...
AT 749 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
NEWARK...OR 12 MILES EAST OF SALISBURY...MOVING EAST AT 25 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALISBURY...CAMBRIDGE...OCEAN CITY...FRUITLAND...PRINCESS ANNE...HURLOCK...
UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY UNIVERSITY...BERLIN...
DELMAR...SNOW HILL...HEBRON...SHARPTOWN...SECRETARY...VIENNA...PARSONSBURG...
OCEAN PINES...CAPE ISLE OF WIGHT...NEWARK AND WEST POCOMOKE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3830 7505 3806 7517 3814 7579 3816 7576
3816 7577 3815 7584 3820 7588 3823 7582
3823 7590 3826 7592 3836 7586 3836 7587
3829 7594 3858 7611 3857 7603 3863 7598
3862 7571 3846 7569 3845 7505
TIME...MOT...LOC 1149Z 269DEG 20KT 3832 7537
$$
MINNICKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:24 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 4:24 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 424 AM EDT TUE JUN 28 2016 .SYNOPSIS... A cold front approaches from the west today, as a pre-frontal trough remains over the local area. The front will slowly move across the region late this afternoon through tonight. Weak high pressure builds in from the north Wednesday and Thursday as the front stalls across the Carolinas. The next cold front approaches the region late in the work week. && .NEAR TERM /THROUGH TONIGHT/... Current analysis depicts low pressure over eastern Canada, with a surface cold front extending SW through western NY and into the Ohio Valley. A pre-frontal sfc trough is in place along/just E of The Appalachians. Ongoing widespread shower with embedded tstm activity over the Ches Bay and eastern Shore, with coverage more isolated to widely scattered across central and south central VA (with dry conditions over far se VA and ne NC). GFS/NAM reveal that although CAPE is very limited, elevated instability per negative showalter indices over much of the area has been sufficient when combined with decent lift to keep showers going along with a few tstms. Activity off to the W/SW of metro richmond likely to increase in coverage over the next few hrs and will carry likely POPS of 60-70% from the eastern shore back W/SW through cent ral and south central VA through the morning, tapered to only low chc POPS over the far SE through mid morning. However, expect highest coverage of precip to gradually shift E/SE through the late morning/early aftn hrs, with likely POPS overspreading se VA and ne NC by late morning through much of the aftn. Meanwhile, some breaks in the clouds are expected over central VA as POPS decrease somewhat by mid aftn onward. If enough clearing occurs this aftn, could see some marginally strong tstms develop, mainly W of ches Bay and SPC has this approximate area in a marginal risk for severe tstms. Still, greater effective shear of 30 Kt+ should stay N of the entire area closer to stronger h5 height falls since the upper low will be well to our north across Ontario. Given the continued moist airmass with precipitable waters around 2.00" and relatively weak steering flow aloft (at least through 18Z) locally heavy rain will be the main concern and will address in the HWO. Highs generally in the low-mid 80s today (possibly staying in upper 70s/around 80 depending on rain coverage through the aftn). Upper low tracks from NY state to New England later tonight, a slightly slower secenario compared to past model runs. Still expect the cold front to push through the local area, though the front may hang up near the coast. Height falls will result in cyclogenesis just off the Northeast coast Tuesday night. As the low wraps up, lingering mid level moisture across the northeast forecast area in concert with strengthening forcing for ascent is expected to produce scattered showers Tuesday evening. Best chances will be from the Northern Neck to the Eastern Shore. Drying late Tuesday night with a clearing sky inland. Partly- mostly cloudy near the coast. Lows range from the mid to upper 60's. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Broad, upper level trough pushes across the region Wednesday. The frontal boundary expected to stall in the vicinity of northeast North Carolina as high pressure builds in from the northwest. Departing 70+ knot upper jet and enough lingering mid level moisture (precipitable waters drop below 1.5 inches) should be enough for widely scattered diurnally driven showers and thunderstorms, mainly over far southern VA and ne NC. Highs generally in the mid 80's under a partly cloudy sky. Best chances for measurable precipitation will be south of the Albemarle Sound Wednesday night, but will keep mention of slight chance showers. Lows generally in the low to mid 60's N to upper 60s S. Surface high pressure centers along the Mid-Atlantic coast Thursday morning as the next upper level shortwave approaches from the west. Low pressure progged to develop over the Southeast states with an inverted trough extending northward over the central Appalachians. Upslope flow and the approaching wave will result in showers and thunderstorms over the higher terrain. GFS is wettest model and would support high chc POPS into the CWA while the NAm/GEM are drier. Expect much of the forecast area to remain dry, but will mention a 20-30% POP for showers coming off the higher terrain Thursday afternoon into areas W of the Bay. Otherwise, near seasonal temps again with highs forecast in the mid 80's. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Active northern stream upper trough will remain the dominant wx feature through the medium range period. Resultant W-NW flow will continue for the late week/Holiday weekend period. Meanwhile, at the surface, a rather stagnant pattern looks to set up with weak front/sfc trough dropping into the area and lingering over the local area. Warm, moist airmass (PW AOA 2" from Friday night through the weekend) in tandem with the boundary and numerous disturbances riding across the area in WNW flow aloft will bring a solid chance for mainly diurnally driven showers and tstms. Have continued solid chance pops each day during this period. Stronger front crosses the area by later Sunday into Monday. For temps, pattern favors temperatures hovering right around climo normal...with highs in the mid to upper 80s. Early morning lows generally in the 60s. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... Early this morning, a cold front was dropping thru the Ohio valley. The front will move southeast and pass acrs the Mid Atlc States tonight into Wed morning. An upper level disturbance and surface trough will produce sctd showers and tstms today into this evening, with additional sctd pcpn possible with the front tonight. Conditions are expected to generally be MVFR with the weather, but a few hours of IFR will be possible at RIC and SBY. Winds will be light and generally fm the south. OUTLOOK...Expect mainly dry/VFR conditions for Wed and Thu, as high pres nudges in fm the WNW. More chances for pcpn return next weekend. && .MARINE... Early this morning, SSW winds were mainly 5 to 15 kt acrs the waters, and will remain at those speeds today into tngt, as a pre-frntl trof lingers ovr the area and then the cold front approaches fm the WNW. The front and accompanying wind shift to the N-NE drops through the waters Wed morning into Wed aftn with high pres pushing into the Great Lakes and OH Valley. This will maintain a NE to E flow later Wed and Thu. Weak front/sfc trough will meander over/just south of the area for the late week period, and will serve as the focus for late day convection over the region late in the week and through the weekend. && .CLIMATE... Chances to add to an already wet month mainly tonight and Tue. June has been another wet month at Richmond, the monthly total rainfall through the 24th stands at 6.92" and already makes this the 9th wettest June on record (2004 is wettest June with 9.93"). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/SAM LONG TERM...MAM AVIATION...TMG MARINE...TMG CLIMATE...AKQ
Hazardous weather outlook, Jun 28, 5:24 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 524 AM EDT TUE JUN 28 2016 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-290930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 524 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Jun 28, 4:37 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 AM EDT TUE JUN 28 2016
VAZ082-083-512>516-518-280930-
CHARLES CITY-NEW KENT-EASTERN HANOVER-WESTERN HENRICO (INCLUDING THE
CITY OF RICHMOND)-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-WESTERN CHESTERFIELD-EASTERN HENRICO-EASTERN KING WILLIAM-
437 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN HENRICO...
WESTERN NEW KENT...CENTRAL CHESTERFIELD...NORTHWESTERN CHARLES
CITY...SOUTH CENTRAL KING WILLIAM AND SOUTHEASTERN HANOVER COUNTIES
AND THE CITY OF RICHMOND...
AT 436 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
BENSLEY...OR OVER RICHMOND...MOVING EAST...NORTHEAST AT 25 MPH.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHLAND SPRINGS AROUND 455 AM EDT.
BOTTOMS BRIDGE AROUND 510 AM EDT.
ROXBURY AROUND 515 AM EDT.
TALLEYSVILLE AND TUNSTALL AROUND 525 AM EDT.
NEW KENT AROUND 530 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND
INTERNATIONAL...CHESTERFIELD...ORAPAX FARMS...WRIGHTS CORNER...PALLS...
BROWNS CORNER...COLONIAL DOWNS...WESTWOOD...DREWRYS BLUFF AND FAIR OAKS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN WILL CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3767 7715 3766 7715 3767 7714 3766 7713
3766 7711 3767 7710 3769 7705 3746 7695
3734 7753 3746 7759
TIME...MOT...LOC 0836Z 247DEG 24KT 3744 7746
BROWNSpecial weather statement, Jun 28, 7:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 AM EDT TUE JUN 28 2016
MDZ021>025-281230-
MARYLAND BEACHES-DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
749 AM EDT TUE JUN 28 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WORCESTER...
NORTHEASTERN SOMERSET...WICOMICO AND EAST CENTRAL DORCHESTER
COUNTIES...
AT 749 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
NEWARK...OR 12 MILES EAST OF SALISBURY...MOVING EAST AT 25 MPH.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALISBURY...CAMBRIDGE...OCEAN CITY...FRUITLAND...PRINCESS ANNE...HURLOCK...
UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY UNIVERSITY...BERLIN...
DELMAR...SNOW HILL...HEBRON...SHARPTOWN...SECRETARY...VIENNA...PARSONSBURG...
OCEAN PINES...CAPE ISLE OF WIGHT...NEWARK AND WEST POCOMOKE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3830 7505 3806 7517 3814 7579 3816 7576
3816 7577 3815 7584 3820 7588 3823 7582
3823 7590 3826 7592 3836 7586 3836 7587
3829 7594 3858 7611 3857 7603 3863 7598
3862 7571 3846 7569 3845 7505
TIME...MOT...LOC 1149Z 269DEG 20KT 3832 7537
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:06 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Hanover, Westmoreland | 54 min |
| Jun 27, 11:08 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, Richmond, Westmoreland | 37 min |
| Jun 28, 4:37 AM EDT | Special Weather Statement | AKQ | Henrico, New Kent | 53 min |
| Jun 28, 7:54 AM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Poquoson | 51 min |
| Jun 28, 8:49 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 26 min |
| Jun 28, 3:04 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach | 41 min |
| Jun 28, 8:36 AM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 39 min |
| Jun 28, 10:35 AM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 55 min |
| Jun 28, 11:27 AM EDT | Areal Flood Warning | AKQ | Dorchester, Somerset, Wicomico | 3 hr |
| Jun 28, 12:46 PM EDT | Areal Flood Warning | AKQ | Wicomico, Worcester | 3 hr |
| Jun 28, 2:34 PM EDT | Areal Flood Warning | AKQ | Wicomico | 3 hr |
Nearby
Special Weather Statements in Maryland, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.